Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Earlier had flu, ear blockage and pain. Taken Tylenol. Have ringing in ear. Need help

Hi. 10 days ago I got the flu- aches, pains, fatigue , etc. within two days I went to the hospital because it seemed like everything started to settle in my right ear. My ear was clogged and in pain. The dr told me that there was no infection but I had alot of wax. She told me to put oil in and then get it flushed. I asked if it could be flushed right away. The nurse flushed it and it hurt. Alot of wax came out and blood. I went home. The next day I went to the hospital with extreme pain and ringing in my ear. The dr prescribed me Tylenol 3 with codeine for pain and amoxicillin . I took these for two days along with ibuprofen in between Tylenol doses. I eNT back to the hospital with a rash. The dr gave me biaxing and oxycodene HCL. That relieved the pain. I am now into day 6 out of 10 of the antibiotics. I still have a clogged ear, loud ringing in my ear, and no hearing in the infected ear. I can t sleep because the ringing is so loud. Any advice? Will this ringing go away? I have not had an ear infection since I was a child. I m 36 years old and a female. My dr has referred me to a ent specialist but the wait could be 8-12 months. i cant work or function. its terrible. Please help.
Asked On : Sat, 2 Feb 2013
Answers:  1 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,  
ENT Specialist 's  Response
Welcome in H.C.M.
I have gone through your query regarding you illness which started with flu like symptoms and centralize to blocked ear with ear ache and diminished hearing. you have been diagnosed as having wax in ear and ear cleaning done by irrigating water in ear, in this way lot of wax came out and even by medication you are having ringing sound in ear , at present you not having any hearing in diseased ear.
As you said that after ear cleaning there some blood came out along with wax and after that as you put ear drop you felt severe pain but you have not tell " are you feel that ear drop comes in your throat whenever you put it in your ear ". If it comes in your throat means there is trauma in ear drum. In such situation avoid use of ear drop, and take broad spectrum antibiotic, anti-inflammatory and nasal decongestant.
Other possibility is of otomycosis (fungal infection) in your ear, this situation can be manage by local application of antifungal along with systemic antibiotic and anti-inflammatory.
I hope you will be benifitted by above suggestion but if it does not help than thorough examination by E.N.T.specialist and proper treatment under expert care will be wise step.

With Regards
Answered: Sun, 3 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor